Skip to main content

An increase in overdoses prompts opioid alert in Windsor-Essex

(File) (File)
Share

The Windsor-Essex Community Opioid and Substance Strategy (WECOSS) has issued an opioid alert following a recent string of overdoses.

WECOSS says between June 16 and 22, 18 overdoses were reported amongst local emergency departments, 13 of which involved fentanyl.

WECOSS and their partners continue to monitor this increase and are working to understand more about these reported cases.

They are offering these tips to use safely:

  • Never use alone
  • Try a very small amount first – “Start low and go slow”
  • If you use with a friend, do not use at the exact same time
  • Avoid mixing substances
  • Call 9-1-1 immediately if something doesn’t feel right
  • Have naloxone ready

WECOSS would also like to remind the public that the Good Samaritan Drug Overdose Act provides some legal protection for people who experience or witness an overdose and call for help.

CTVNews.ca Top Stories

Here are the signs you're ready to downsize your home

Amid the cost-of-living crisis, many Canadians are looking to find ways to save money, such as downsizing their home. But one Ottawa broker says there are several signs to consider before making the big decision.

Stay Connected